Subscribe for daily wellness inspiration

Like onlymyhealth on Facebook!

3 Ways to cope with side-effects of medication

By  ,  Onlymyhealth editorial team
Aug 01, 2015
4.8 / 5(4 Ratings)
Quick Bites

  • Almost all medicines may have some side-effect.
  • The side-effects may range from minor to severe.
  • It may be easy to avoid some side-effects and not others.
  • Consult your doctor as soon as you notice any discomfort.

More

Medication plays a vital role in the treatment of many health conditions. They combat harmful bacteria, relieve pain and save lives. Medicines have been very helpful in curing diseases that used to have no cure before.  But sadly, there is a drawback to the use of medications. Medications work in a delicate balance with the human body, but when this balance gets disturbed, there can be side-effects. You must though know that dealing with side-effects of medication is not that difficult. Here are some ways to counter ill-effects of medication.


side effects of medications

 

Medication can be bad too

Almost all medicines have side-effects; it’s just that some people don’t feel them all the time or are able to deal with them.



The benefits of medicines are more important than the minor side-effects that they may cause. Most often, the side-effects go away after a while. If they do continue for a little longer, call your doctor and let him help you. Do not stop taking a medicine unless your doctor tells you to do so.



However, if you have trouble breathing or get hives or swelling on the face, lips or tongue after taking  medicines, you must immediately call your doctor.

 

medications

 

Will you get side-effects?

Anyone can get side-effects from a medicine, but there is no sure way to know if a particular medicine will cause you discomfort or not. It may depend on dosage of the medicine you take, your age, gender, weight and other medicines that you are taking. Older people are more likely to deal with side-effects as compared with their younger counterparts.

 

What can you do for mild side-effects?

Here are some tips that you can try for mild side-effects that are not so discomforting as to disturb your daily life.

 

constipation

 

Constipation

Many prescribed and over-the-counter medicines can cause constipation. It is one of the most common side-effects of taking opioids on a regular basis for pain relief. However, you can treat it by eating bran and other whole-grain cereals and high-fibre fruits and vegetables, such as apples, prunes, beans, and broccoli. Drink plenty of fluids and exercise regularly.

 

Daytime drowsiness

Some medications may cause daytime drowsiness but the problem usually goes away as your body gets used to the medicine. Ask your doctor if you can take your medicine at bedtime. It is advised that you not drive or operate heavy equipment when you feel drowsy.

 

Diarrhea

 

Diarrhea

Nearly all medicines may cause diarrhea. However, some medicines like antibiotics, antidepressants, antacids and medicines used for chemotherapy are more likely to cause it than others. Eat mild, low-fibre foods such as apple sauce, rice, and yogurt if you experience drug-induced diarrhea. Avoid spicy and high-fat foods until you feel better.

 

Headaches

Many prescribed and non-prescribed medications may cause headaches. However, such headaches may go away as your body gets used to the medicine. Ask your doctor if you can take a medicine for headache.

 

Image source: Getty

Read more articles on healthy living

Related Articles
4.8 / 5(4 Ratings)
Write a Review
Post a Comment
Disclaimer +
Though all possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; Onlymyhealth assumes no liability for the same. Using any information of this website is at the viewers’ risk. Please be informed that we are not responsible for advice/tips given by any third party in form of comments on article pages . If you have or suspect having any medical condition, kindly contact your professional health care provider.
Comments
  • Shagun05 Aug 2015
    I have never experienced any side effects due to medicines.

Medical Miracle

India’s pregnant man?India’s pregnant man?